Goodwillie calculus and whitehead products

Boris Chorny, Jérôme Scherer

Research output: Contribution to journalArticlepeer-review


We prove that iterated Whitehead products of length (n + 1) vanish in any value of an n-excisive functor in the sense of Goodwillie. We compare then different notions of homotopy nilpotency, from the Berstein-Ganea definition to the Biedermann-Dwyer one. The latter is strongly related to Goodwillie calculus and we analyze the vanishing of iterated Whitehead products in such objects.

Original languageEnglish
Pages (from-to)119-130
Number of pages12
JournalForum Mathematicum
Issue number1
StatePublished - 1 Jan 2015

Bibliographical note

Publisher Copyright:
© de Gruyter 2015.


  • Algebraic theory
  • Excisive functor
  • Goodwillie calculus
  • Homotopy nilpotent
  • Nilpotent

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Goodwillie calculus and whitehead products'. Together they form a unique fingerprint.

Cite this